Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2015, 5:53 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 5:53 PM CDT (22:53 UTC)
- Expired
- Mar 31, 2015, 6:42 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 133 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:25 PM CDT | HAIL 1.75 | St. Joseph, TN | QUARTER TO GOLF BALL HAIL. HIGHWAY 43 AT ST. JOSEPH IS COVERED IN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS54 KOHX 312253
SVROHX
TNC099-181-010000-
/O.NEW.KOHX.SV.W.0002.150331T2253Z-150401T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
COLLINWOOD...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORETTO...IRON CITY...WESTPOINT AND ST. JOSEPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3500 8743 3500 8775 3500 8776 3514 8775
3516 8738 3500 8739 3500 8742
TIME...MOT...LOC 2253Z 273DEG 11KT 3505 8767
$$
FORECASTER:BOYD6 follow-up statements
397
WWUS54 KOHX 312259
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT TUE MAR 31 2015
TNC099-181-010000-
/O.CON.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/
WAYNE TN-LAWRENCE TN-
559 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON
CITY...MOVING EAST AT 15 MPH. THE STORM IS HUGGING THE ALABAMA
BORDER AND MAY WORK A LITTLE SOUTH OF CURRENT TRACK...CLOSER TO THE
ALABAMA STATE LINE.
LOCATIONS IMPACTED INCLUDE...
LORETTO...IRON CITY...WESTPOINT AND ST. JOSEPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3500 8743 3500 8775 3500 8776 3514 8775
3516 8738 3500 8739 3500 8742
TIME...MOT...LOC 2257Z 273DEG 11KT 3505 8766
$$
BOYD768 WWUS54 KOHX 312307 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CDT TUE MAR 31 2015 TNC099-181-010000- /O.CON.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ WAYNE TN-LAWRENCE TN- 607 PM CDT TUE MAR 31 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHWESTERN LAWRENCE AND FAR SOUTHEASTERN WAYNE COUNTIES... AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON CITY...MOVING EAST AT 15 MPH. THIS STORM IS HUGGING THE ALABAMA STATE LINE. LOCATIONS IMPACTED INCLUDE... LORETTO...IRON CITY AND ST. JOSEPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3500 8776 3511 8771 3512 8738 3500 8739 TIME...MOT...LOC 2307Z 273DEG 11KT 3505 8762 $$ BOYD
168 WWUS54 KOHX 312317 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 617 PM CDT TUE MAR 31 2015 TNC099-181-010000- /O.CON.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ WAYNE TN-LAWRENCE TN- 617 PM CDT TUE MAR 31 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES... AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON CITY...MOVING SOUTHEAST AT 10 MPH. STORM MOVEMENT HAS TAKEN ON MORE OF A SOUTHEASTWARD MOVEMENT WITH THE MAIN CORE RIGHT ON THE ALABAMA STATE LINE...RIGHT OVER IRON CITY. LOCATIONS IMPACTED INCLUDE... IRON CITY AND ST. JOSEPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3500 8774 3511 8767 3506 8739 3500 8739 TIME...MOT...LOC 2314Z 295DEG 11KT 3503 8760 $$ BOYD
614 WWUS54 KOHX 312323 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT TUE MAR 31 2015 TNC099-181-010000- /O.CON.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ WAYNE TN-LAWRENCE TN- 623 PM CDT TUE MAR 31 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON CITY...MOVING SOUTHEAST AT 15 MPH. THE STORM HAS SPLIT AND WEAKENED LAST FEW MINUTES AND IF TREND CONTINUES WILL LIKELY CANCEL WARNING BEFORE EXPIRATION TIME. LOCATIONS IMPACTED INCLUDE... ST. JOSEPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3510 8767 3504 8742 3500 8739 3500 8774 TIME...MOT...LOC 2322Z 295DEG 11KT 3502 8757 $$ BOYD
733 WWUS54 KOHX 312335 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 635 PM CDT TUE MAR 31 2015 TNC181-312344- /O.CAN.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ WAYNE TN- 635 PM CDT TUE MAR 31 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED... LAT...LON 3506 8749 3504 8742 3500 8739 3500 8751 TIME...MOT...LOC 2334Z 284DEG 16KT 3502 8744 $$ TNC099-010000- /O.CON.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ LAWRENCE TN- 635 PM CDT TUE MAR 31 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTH CENTRAL LAWRENCE COUNTY... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL LAWRENCE COUNTY...MOVING EASTSOUTHEAST AT 20 MPH. THE STORM CONTINUES TO SHOW SIGNS OF WEAKENING AS IT STRADDLES THE ALABAMA AND TENNESSEE BORDER. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN LAWRENCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3506 8749 3504 8742 3500 8739 3500 8751 TIME...MOT...LOC 2334Z 284DEG 16KT 3502 8744 $$ BOYD
901 WWUS54 KOHX 312342 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 642 PM CDT TUE MAR 31 2015 TNC099-312351- /O.CAN.KOHX.SV.W.0002.000000T0000Z-150401T0000Z/ LAWRENCE TN- 642 PM CDT TUE MAR 31 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAWRENCE COUNTY IS CANCELLED... THE STORM HAS WEAKENED. LAT...LON 3506 8749 3504 8742 3500 8739 3500 8751 TIME...MOT...LOC 2341Z 284DEG 16KT 3501 8740 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:33 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 31, 4:33 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT TUE MAR 31 2015 .MESOSCALE UPDATE... CURRENTLY STORMS JUST SOUTH OF ALABAMA BORDER WORKING IN AN EASTSOUTHEAST DIRECTION. SURFACE FRONT BASED ON DEWPOINT FIELD DOWN ACROSS SOUTHERN MIDDLE TENNESSEE JUST BARELY NORTH OF THE ALABAMA BORDER WITH 60 DEGREE DEWPOINT IN HUNTSVILLE AND 43 AT NASHVILLE. CURRENTLY CONVECTION ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA TO LIKELY REMAIN SOUTH OF MY CWA...HOWEVER COULD SEE AN ISOLATED STORM DEVELOPING IN FAR SOUTHWEST MIDDLE TENNESSEE NEXT 1 TO 2 HOURS. CONVECTION OVER FAR SOUTHEAST MISSOURI...BOOTHEEL AREA HAS FIRED ALONG FRONTAL BOUNDARY THAT EXTENDS OUT OF SOUTHERN MIDDLE TENNESSEE UP INTO THE BOOTHEEL AREA...THEN BACK INTO SOUTHWEST MISSOURI. DEWPOINTS ARE IN THE LOW TO MIDDLE 50S IN THE BOOTHEEL. STORMS CONTINUE TO CLUSTER WITH NEW DEVELOPMENT TAKING PLACE LAST HOUR. H-TRIPLE-R TAKES THIS ACTIVITY DOWN INTO WESTERN TENNESSEE AND DIMINISHES IT OVER THE NEXT 2 TO 3 HOURS. THIS SEEMS REASONABLE AS I WOULD EXPECT ACTIVITY TO RIDE ALONG FRONTAL SURFACE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Mar 31, 5:00 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE MAR 31 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON FOR LOCATIONS SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65 APPROACHING THE TENNESSEE...ALABAMA BORDER. THE MAIN CONCERN WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY AFTERNOONS FOR ALL OF MIDDLE TENNESSEE. THE MAIN CONCERN WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG GUSTY WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Mar 31, 5:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE MAR 31 2015
TNZ093>095-312300-
GILES-LAWRENCE-WAYNE-
517 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 510 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING RIGHT
ALONG THE ALABAMA BORDER. STORM MOVEMENT WAS EASTSOUTHEAST AT 30 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED.
NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3500 8798 3529 8799 3530 8802 3539 8803
3541 8798 3543 8801 3544 8763 3540 8757
3542 8745 3544 8745 3544 8706 3541 8701
3541 8693 3532 8691 3530 8686 3532 8685
3499 8685
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:17 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 43 min |
| Mar 31, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 31, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Mar 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.